MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EP8740H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch gmr221, and no non-conformances were identified.Investigation summary: it was reported performance pull off - suture needle.It was received for analysis an unopened sample of product code ep8740h, lot gmr221.During the visual inspection of the sample, no defects were found on the package.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problem and examined along of the strand and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please clarify out of the total 48 quantity of products reported as involved: how many needles of each product code used on this one patient separated( pull off) from the suture during this single cab procedure? were there any patient consequences due to the suture needle pull offs? what is the condition of the patient? how was the procedure completed? are samples being returned for evaluation? additional information was requested and the following was obtained: according to sales rep, customer is unable to provide information on number of procedures involved.Also no information on discrepancy between reported product codes and codes returned for investigation can be provided.No patient harm was reported.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Events submitted via 2210968-2020-05611, 2210968-2020-05619, 2210968-2020-05620, 2210968-2020-06411, 2210968-2020-06412, 2210968-2020-06413, and 2210968-2020-06414.
 
Event or Problem Description
It was reported that the patient underwent a coronary artery bypass procedure in 2020 and the suture was used.It was reported that the needle separated from the suture during tissue passage.There were no adverse patient consequences.No additional information was provided.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10460153
Report Number2210968-2020-06412
Device Sequence Number16730446
Product Code GAW
UDI-Device Identifier10705031206694
UDI-Public10705031206694
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberEP8740H
Device Catalogue NumberEP8740H
Device Lot NumberGMR221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date08/27/2020
Patient Sequence Number1